MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802445
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report that non-reproducible, higher than expected vitros glucose (glu) results were obtained from eight different patient samples tested on a vitros 4600 chemistry system.Patient sample 1: vitros glu result of 18.95 mmol/l vs.The repeat result of 5.8 mmol/l patient sample 2: vitros glu result of 19.06 mmol/l vs.The repeat result of 7.4 mmol/l patient sample 3: vitros glu result of 19.17 mmol/l vs.The repeat result of 7.8 mmol/l patient sample 4: vitros glu result of 19.07 mmol/l vs.The repeat result of 5.8 mmol/l patient sample 6: vitros glu result of 18.73 mmol/l vs.The repeat result of 6.1 mmol/l patient sample 7: vitros glu result of 19.03 mmol/l vs.The repeat result of 6.2 mmol/l patient sample 8: vitros glu result of 18.95 mmol/l vs.The repeat result of 5.8 mmol/l patient sample 9: vitros glu result of 18.92 mmol/l vs.The repeat result of 5.4 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.All eight of the higher than expected vitros glu results were reported from the laboratory, however, corrected reports were issue and no treatment was stopped, started or altered based on the higher than expected results.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that non-reproducible, higher than expected vitros glucose (glu) results were obtained from eight different patient samples tested on a vitros 4600 chemistry system.The assignable cause of the event is user error.The vitros operator manually loaded a vitros prot cartridge into slide supply but manually identified the vitros prot cartridge as a vitros glu slide lot 0048-3255-2107 cartridge.Vdocs (onboard documentation) has this precaution for manual slide cartridge loading: warning: during the manual load process, once you open the slide supply door, you must place the cartridge that you have identified in the "manually load cart" dialog into the presented slide supply slot.Failure to do so may result in tests being performed with slides from an incorrect cartridge, potentially leading to wrong patient results.

Brand Name
VITROS 4600 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23876590
Report Number1319681-2025-00060
Device Sequence Number17336143
Product Code JJE
UDI-Device Identifier10758750012343
UDI-Public(01)10758750012343
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802445
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Initial Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown